Alert archive / California / Wind Advisories in 2023
Wind Advisory 47, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Nov 7, 2023, 12:54 PM PST for 4 counties in California. It took effect at Nov 8, 2023, 6:00 AM PST. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2023, 12:54 PM PST (20:54 UTC)
- In effect from
- Nov 8, 2023, 6:00 AM PST
- Expired
- Nov 9, 2023, 2:00 PM PST
- In force
- 32 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
572 WWUS76 KSGX 072054 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1254 PM PST Tue Nov 7 2023 CAZ048-055-057-065-554-080600- /O.NEW.KSGX.WI.Y.0047.231108T1800Z-231109T2200Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Santa Ana Mountains and Foothills- San Gorgonio Pass Near Banning-Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 1254 PM PST Tue Nov 7 2023 ...WIND ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO 2 PM PST THURSDAY... ...ELEVATED FIRE WEATHER CONDITIONS DUE TO LOW RELATIVE HUMIDITY... * WHAT...North to Northeast winds 15 to 30 mph with gusts to 50 mph expected. Local gusts to 60 mph in wind-prone areas. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire, San Bernardino County Mountains, Santa Ana Mountains and Foothills, San Gorgonio Pass Near Banning and Orange County Inland Areas. * WHEN...From 10 AM Wednesday to 2 PM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. * ADDITIONAL DETAILS...Strongest winds are expected Wednesday evening through early Thursday morning. Very low relative humidity will elevate fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
728 WWUS76 KSGX 080443 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 843 PM PST Tue Nov 7 2023 CAZ048-055-057-065-554-081400- /O.CON.KSGX.WI.Y.0047.231108T1800Z-231109T2200Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Santa Ana Mountains and Foothills- San Gorgonio Pass Near Banning-Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 843 PM PST Tue Nov 7 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO 2 PM PST THURSDAY... ...ELEVATED FIRE WEATHER CONDITIONS DUE TO LOW RELATIVE HUMIDITY... * WHAT...North to Northeast winds 15 to 30 mph with gusts to 50 mph expected. Local gusts to 60 mph in wind-prone areas. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire, San Bernardino County Mountains, Santa Ana Mountains and Foothills, San Gorgonio Pass Near Banning and Orange County Inland Areas. * WHEN...From 10 AM Wednesday to 2 PM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. * ADDITIONAL DETAILS...Strongest winds are expected Wednesday evening through early Thursday morning. Very low relative humidity will elevate fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ EA
360 WWUS76 KSGX 081120 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 320 AM PST Wed Nov 8 2023 CAZ048-055-057-065-554-082230- /O.EXT.KSGX.WI.Y.0047.231108T1400Z-231109T2200Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Santa Ana Mountains and Foothills- San Gorgonio Pass Near Banning-Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 320 AM PST Wed Nov 8 2023 ...WIND ADVISORY NOW IN EFFECT FROM 6 AM THIS MORNING TO 2 PM PST THURSDAY... * WHAT...North to northeast winds 20 to 30 mph with gusts to 55 mph expected. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire, San Bernardino County Mountains, Santa Ana Mountains and Foothills, San Gorgonio Pass Near Banning and Orange County Inland Areas. * WHEN...From 6 AM this morning to 2 PM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. * ADDITIONAL DETAILS...Lowest humidity will fall to 10 to 15 percent today and 5 to 10 percent Thursday with poor overnight recovery. The low humidity combined with the winds will result in elevated to locally critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 17
516 WWUS76 KSGX 082306 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 306 PM PST Wed Nov 8 2023 CAZ048-055-057-065-554-090715- /O.CON.KSGX.WI.Y.0047.000000T0000Z-231109T2200Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Santa Ana Mountains and Foothills- San Gorgonio Pass Near Banning-Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 306 PM PST Wed Nov 8 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THURSDAY... * WHAT...North to northeast winds 20 to 30 mph with gusts to 55 mph expected. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire, San Bernardino County Mountains, Santa Ana Mountains and Foothills, San Gorgonio Pass Near Banning and Orange County Inland Areas. * WHEN...Through 2 PM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. * ADDITIONAL DETAILS...Lowest humidity will fall to 10 to 15 percent today and 5 to 10 percent Thursday with poor overnight recovery. The low humidity combined with the winds will result in elevated to locally critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Connolly
463 WWUS76 KSGX 091011 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 211 AM PST Thu Nov 9 2023 CAZ048-055-057-065-554-092130- /O.CON.KSGX.WI.Y.0047.000000T0000Z-231109T2200Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Santa Ana Mountains and Foothills- San Gorgonio Pass Near Banning-Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 211 AM PST Thu Nov 9 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... * WHAT...North winds 20 to 30 mph with gusts to 55 mph. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire, San Bernardino County Mountains, Santa Ana Mountains and Foothills, San Gorgonio Pass Near Banning and Orange County Inland Areas. * WHEN...Until 2 PM PST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. * ADDITIONAL DETAILS...Following a poor overnight recovery, lowest humidity for inland areas will fall to 5 to 10 percent today. The low humidity combined with the winds will result in elevated to locally critical fire weather conditions, mostly along and below the coastal slopes of the mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 17
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Nov 7, 8:55 AM PST, 3 hours 59 minutes earlier.
Area forecast discussion, Nov 7, 8:55 AM PST, 3 hours 59 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
855 AM PST Tue Nov 7 2023
.SYNOPSIS...
A Pacific trough will bring cooler weather, higher humidity and a
stronger afternoon sea breezy today and tonight. On Wednesday,
Santa Ana winds will push the moisture back offshore. The strongest
northeast winds will surface in the Corridor from the Cajon Pass,
southwest into the Santa Ana Mountains through Thursday morning.
Strong gusts will also occur below the Morongo Pass and over inland
Orange County. Winds weaken and briefly turn back onshore Friday
with some coastal cooling. For the weekend, a weak offshore pattern
returns for more fair and dry weather with cool nights and warm
afternoons. Confidence is building that next week will be wet.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Low clouds were widespread over the coastal basing this morning,
with some clouds extending up into the San Bernardino Mountains.
Surface pressure gradients to the deserts were all weakly onshore,
between 3-5 MBS. Our onshore wind-prone areas of the mountains
and deserts had westerly winds of 20-25 MPH with local gusts 35-40
MPH this morning. The gusty westerly winds will continue in these
areas through this evening. The cloud deck is fairly thin this
morning and should mix out rapidly, leaving fair skies and cooler
weather.
The approaching trough responsible for our onshore flow today, will
continue to press slowly southward through Wednesday. This will keep
a fairly deep marine layer in place into the evening, then gradually
erode from the north later tongiht as winds turn northerly. These
winds will work south into the I.E. and Orange County through
Wednesday morning, and then into San Diego County Wednesday night.
No forecast updates planned for this morning.
From previous discussion...
North to northeast winds on Wednesday will be strongest in the
San Bernardino/Riverside and Orange County Mountains and passes,
rifling through the Cajon Pass into the Inland Empire. The strongest
offshore winds are expected Wednesday night into Thursday morning.
This will be a moderate Santa Ana wind event with sustained winds in
the Santa Ana prone passes of 20-30 mph with gusts from 40-60 mph in
the Orange County and San Bernardino mountains and passes. Farther
south in San Diego County the winds in the mountain passes and
valleys will not be quite as strong.
This dry airmass will clear out the marine layer clouds from north
to south Tuesday night through Wednesday morning, clearing last in
coastal San Diego County. This dry airmass will remain in place
Friday through Sunday but with weaker offshore winds. This pattern
will bring above average highs west of the mountains this weekend
with coastal and valley highs in the 70s and 80s. Mountain highs
will be in the 50s and 60s, upper desert highs near 70, and lower
desert highs in the low 80s.
Next week the long range progs are projecting a deep long wave
trough over the Pacific to move inland across California Tuesday and
Wednesday for cooler weather and a chance for rain.
&&
.AVIATION...
071610Z...Coast/Valleys...Low clouds with bases of 1500-2800 feet
MSL have filled in the coastal basin this morning. Areas of vis
reductions on higher inland terrain where low clouds intersect
terrain. Scatter out and vis improvements expected through 19Z for
most areas, but random and intermittent cigs 2000-3000 feet MSL
expected in foothills and in San Diego County. Winds will become
northeasterly around 06Z Wed in northern portions of the Inland
Empire, with east-northeasterly winds spreading south to San Diego
County into Wed AM. Areas of low clouds with bases 2000-3000 feet
MSL overnight into early Wednesday mainly in San Diego County and
southern Inland Empire. Any lingering low cloud coverage should
clear by 15Z Wed.
Mountains/Deserts...Mostly clear skies today. Westerly winds gusting
30-45 knots through tonight. Areas of LLWS and mod turbulence
expected over/E of mountains. Vis restrictions of 3-5SM possible in
the deserts due to BLDU.
&&
.MARINE...
Northwest winds gusting 20-25 knots over the coastal waters through
this evening, strongest near San Clemente Island. Winds turn
northeast Wednesday with random and intermittent gusts to around 20
knots Wednesday afternoon through Thursday morning. Otherwise, no
additional marine hazards are expected through Saturday.
&&
.FIRE WEATHER...
...Santa Ana winds for Wednesday and Thursday with elevated fire
weather conditions...
Santa Ana winds will develop early Wednesday morning over the
San Bernardino Mountains, and spread south over portions of the
Inland Empire and across the Santa Ana Mountains during the day.
Northeast winds of 15-25 MPH, with local gusts 35 to 45 MPH are
likely along the slopes and below canyons. RH will fall into the 15-
20% range by late afternoon in these areas.
Overnight into Thursday morning, winds are forecast to be in the 20-
30 MPH range with peak gusts 50-60 MPH along the wind-favored slopes
and canyons. RH is forecast to be 20-25%, falling to around 10-15%
on Thursday as temperatures rise in the afternoon. Winds are
forecast to drop off quickly Thursday afternoon to 15-25 MPH in the
windiest spots. Farther south in southern Riverside and San Diego
Counties, winds will not be as strong, peaking Thursday morning at
15-25 MPH with peak gusts 35-40 MPH. RH will not fall below 15% in
these areas until mid morning on Thursday. Minimum RH values will
again be below 15% over most inland areas on Friday afternoon with
light winds.
Continued fair and dry weather through the weekend, with very low
daytime minimum RH, and weak offshore flow. The days will be warm
with above average high temperatures, but cool nights.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...Small Craft Advisory until midnight PST Tuesday night for Waters
from San Mateo Point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island.
&&
PUBLIC...10/Moede
FIRE WEATHER...10
AVIATION/MARINE...CONearby
Wind Advisories in California, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.